Stability of multi-class queueing networks with infinite virtual queues

Guo, Yongjiang, Lefeber, Erjen, Nazarathy, Yoni, Weiss, Gideon and Zhang, Hanqin (2014) Stability of multi-class queueing networks with infinite virtual queues. Queueing Systems, 76 3: 309-342. doi:10.1007/s11134-013-9362-x

Author Guo, Yongjiang
Lefeber, Erjen
Nazarathy, Yoni
Weiss, Gideon
Zhang, Hanqin
Title Stability of multi-class queueing networks with infinite virtual queues
Journal name Queueing Systems   Check publisher's open access policy
ISSN 0257-0130
Publication date 2014
Year available 2013
Sub-type Article (original research)
DOI 10.1007/s11134-013-9362-x
Open Access Status
Volume 76
Issue 3
Start page 309
End page 342
Total pages 34
Place of publication New York, NY, United States
Publisher Springer
Collection year 2014
Language eng
Abstract We generalize the standard multi-class queueing network model by allowing both standard queues and infinite virtual queues which have an infinite supply of work. We pose the general problem of finding policies which allow some of the nodes of the network to work with full utilization, and yet keep all the standard queues in the system stable. Toward this end we show that re-entrant lines, systems of two re-entrant lines through two service stations, and rings of service stations can be stabilized with priority policies under certain parameter restrictions. The analysis throughout the paper depends on model and policy and illustrates the difficulty in solving the general problem.
Keyword Control policies
Fluid models
Infinite virtual queues
Lyapunov functions
Multi-class queueing networks
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2014 Collection
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 04 Mar 2014, 00:25:50 EST by System User on behalf of School of Mathematics & Physics